The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=29&m=3773362
Posted By : waisy99 - 1/11/2017 2:30 PM
Hello Everyone-

I just joined the site and was hoping anyone would have any recommendations to help with the side effects. I recently was diagnosed with lupus at 41. Doctor prescribed Hydroxychloroquine 400MG, which is the generic, not Plaquenil. I have been on this medication for about two months now and its causing severe diarrhea. I take the medication right after a meal and and hour or two later i am sick to my stomach. I have been to the bathroom about 5 times since 1 pm and it's 3:30 pm only. I read on another thread that you take it with milk. Does anyone have any advice or recommendations?

Thank you.

Wai

Posted By : Lynnwood - 1/11/2017 4:49 PM
It's very common to have stomach issues that settle down in 5-10 days, especially on the generics - most people do better on the name brand, Plaquenil. If it lasts more than 10 days contact your Dr & try the name brand if you can.

You can try something over-the-counter to address the stomach issues, or your Dr may recommend something.

Plaquenil may interact with acetaminophen, cancer medications, tuberculosis medications, birth control pills or hormone replacement therapy, arthritis medications, ACE inhibitors, antibiotics, antifungals, cholesterol medications, HIV/AIDS medications, NSAIDs (non-steroidal anti-inflammatory drugs), or seizure medications. So if you are taking any other these it may be contributing to stomach upset.

Best wishes
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2000
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

Posted By : 10bmd10 - 1/12/2017 6:16 AM
Yep. I've been on the generic at 200 mgs for 6 days now. I pretty much alternate between it coming out one end or the other... and it makes my Lupus symptoms feel worse. BUT. I understand it takes a long time to work. If I have to suffer a little more for a couple months to suffer a lot less long term, I think it's worth it.

Yes, though, I too am having the side effects after just starting it up

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer